Alert archive / California / High Wind Warnings in 2008
High Wind Warning 22, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at Dec 24, 2008, 3:38 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 25, 2008, 12:00 PM PST. It was in force for 15 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 24, 2008, 3:38 AM PST (11:38 UTC)
- In effect from
- Dec 25, 2008, 12:00 PM PST
- Expired
- Dec 26, 2008, 3:00 AM PST
- In force
- 15 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 12:30 PM PST | NON-TSTM WND GST 0 | Lucerne Valley, CA | HIGHEST WIND GUST SO FAR TODAY 63 MPH. |
| Dec 25, 12:30 PM PST | NON-TSTM WND DMG | Lucerne Valley, CA | AT 1213PM, HAD WIND GUST TO 84 MPH. JUST 10 MINUTES AGO, GUST OF 65 MPH. HAD HAM ANTENNA RATED FOR 82 MPH WINDS THAT BROKE OFF. |
| Dec 25, 2:50 PM PST | NON-TSTM WND GST 58 | 6 Nnw Joshua Tree (C182, CA | TRAINED SPOTTER REPORTED A WIND GUST OF 58 MPH. |
| Dec 25, 3:09 PM PST | NON-TSTM WND GST 60 | 3 Sse Landers (Ar190), CA | TRAINED SPOTTER MEASURED A WIND GUST OF 60 MPH. ALSO REPORTS LAWN FURNITURE AND TRASH CANS BLOWING AROUND THE NEIGHBORHOOD. |
| Dec 25, 3:13 PM PST | NON-TSTM WND GST 56 | Barstow-Daggett Ap, CA | A WIND GUST OF 56 MPH WAS MEASURED AT THE DAGGETT ASOS AT 313PM. |
| Dec 25, 3:13 PM PST | NON-TSTM WND GST 56 | Daggett, CA | A WIND GUST OF 56 MPH WAS MEASURED AT THE DAGGETT ASOS AT 313PM. |
| Dec 25, 3:14 PM PST | NON-TSTM WND GST 110 | Lucerne Valley, CA | 110 MPH WIND GUST ACCOMPANIED BY NUMEROUS POWER LINES DOWN. |
| Dec 25, 3:19 PM PST | NON-TSTM WND GST 41 | Needles, CA | NEEDLES ASOS MEASURED A WIND GUST OF 41 MPH. |
| Dec 25, 3:19 PM PST | NON-TSTM WND GST 41 | Needles Airport, CA | NEEDLES ASOS MEASURED A WIND GUST OF 41 MPH. |
| Dec 25, 3:19 PM PST | NON-TSTM WND GST 47 | Needles, CA | NEEDLES ASOS MEASURED A WIND GUST OF 47 MPH. |
| Dec 25, 3:19 PM PST | NON-TSTM WND GST 47 | Needles Airport, CA | A PEAK WIND GUST OF 47 MPH WAS RECORDED AT THE NEEDLES AIRPORT. |
| Dec 25, 3:56 PM PST | NON-TSTM WND GST 49 | 6 Wnw Joshua Tree (C182, CA | A 49 MPH WIND GUST WAS MEASURED AT THE YUCCA VALLEY RAWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 241138 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 338 AM PST WED DEC 24 2008 ...PERIODS OF STRONG GUSTY WINDS AT TIMES FOR PORTIONS OF SOUTHWEST CALIFORNIA TONIGHT THROUGH THURSDAY EVENING... .A PACIFIC STORM SYSTEM IS EXPECTED TO BRING PERIODS OF STRONG GUSTY WINDS AT TIMES FOR PORTIONS OF SOUTHWEST CALIFORNIA TONIGHT THROUGH THURSDAY EVENING CAZ055-056-058-242230- /O.UPG.KSGX.HW.A.0018.081225T1800Z-081226T0600Z/ /O.NEW.KSGX.WI.Y.0091.081225T0800Z-081225T2000Z/ /O.NEW.KSGX.HW.W.0022.081225T2000Z-081226T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 338 AM PST WED DEC 24 2008 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST THURSDAY... ...HIGH WIND WARNING IN EFFECT FROM 12 PM TO 10 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM PST THURSDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. AREAS OF SOUTH TO SOUTHWEST WINDS WILL DEVELOP TODAY WITH GUSTS TO 35 MPH THIS AFTERNOON AND EVENING AND 45 MPH LATE TONIGHT THROUGH THURSDAY MORNING. WINDS WILL BECOME SOUTHWEST TO WEST THURSDAY AFTERNOON AND EVENING 25 TO 35 MPH WITH GUSTS TO 60 MPH. STRONGEST WINDS WILL BE NEAR THE RIDGETOPS AND ON NORTH AND EAST SLOPES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ060>062-242230- /O.UPG.KSGX.HW.A.0018.081225T1800Z-081226T0600Z/ /O.NEW.KSGX.HW.W.0022.081225T2000Z-081226T0600Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 338 AM PST WED DEC 24 2008 ...HIGH WIND WARNING IN EFFECT FROM 12 PM TO 10 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. AREAS OF WEST TO NORTHWEST WINDS 25 TO 35 MPH THURSDAY AFTERNOON AND EVENING WITH GUSTS TO 60 MPH NEAR THE FOOTHILLS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ042-242230- /O.NEW.KSGX.WI.Y.0091.081225T0200Z-081226T0200Z/ ORANGE COUNTY COASTAL AREAS- 338 AM PST WED DEC 24 2008 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST THURSDAY. AREAS OF SOUTH TO SOUTHEAST WINDS 15 TO 25 MPH DEVELOPING THIS EVENING WITH GUSTS TO 35 MPH OVERNIGHT. WINDS WILL BECOME SOUTHWEST ON THURSDAY WITH GUSTS TO 35 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ043-050-242230- /O.NEW.KSGX.WI.Y.0091.081225T0200Z-081226T0200Z/ SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 338 AM PST WED DEC 24 2008 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST THURSDAY. AREAS OF SOUTH TO SOUTHEAST WINDS 15 TO 25 MPH DEVELOPING THIS EVENING WITH GUSTS TO 40 MPH OVERNIGHT. WINDS WILL BECOME SOUTHWEST TO WEST ON THURSDAY WITH GUSTS TO 35 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MARTIN
6 follow-up statements
000 WWUS76 KSGX 242232 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 232 PM PST WED DEC 24 2008 ...PERIODS OF STRONG GUSTY WINDS AT TIMES FOR PORTIONS OF SOUTHWEST CALIFORNIA TONIGHT THROUGH THURSDAY EVENING... .A PACIFIC STORM SYSTEM IS EXPECTED TO BRING PERIODS OF STRONG GUSTY WINDS AT TIMES FOR PORTIONS OF SOUTHWEST CALIFORNIA TONIGHT THROUGH THURSDAY EVENING CAZ055-056-058-250600- /O.CON.KSGX.HW.W.0022.081225T2000Z-081226T0600Z/ /O.CON.KSGX.WI.Y.0091.081225T0800Z-081225T2000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 232 PM PST WED DEC 24 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST THURSDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM PST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM PST THURSDAY. A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST THURSDAY. AREAS OF SOUTH TO SOUTHWEST WINDS WILL DEVELOP TODAY WITH GUSTS TO 35 MPH THIS AFTERNOON AND EVENING AND 45 MPH LATE TONIGHT THROUGH THURSDAY MORNING. WINDS WILL BECOME SOUTHWEST TO WEST THURSDAY AFTERNOON AND EVENING 25 TO 35 MPH WITH GUSTS TO 60 MPH. STRONGEST WINDS WILL BE NEAR THE RIDGETOPS AND ON NORTH AND EAST SLOPES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ060>062-250600- /O.CON.KSGX.HW.W.0022.081225T2000Z-081226T0600Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 232 PM PST WED DEC 24 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM PST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM PST THURSDAY. AREAS OF WEST TO NORTHWEST WINDS 25 TO 35 MPH THURSDAY AFTERNOON AND EVENING WITH GUSTS TO 60 MPH NEAR THE FOOTHILLS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ042-250600- /O.CON.KSGX.WI.Y.0091.081225T0200Z-081226T0200Z/ ORANGE COUNTY COASTAL AREAS- 232 PM PST WED DEC 24 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST THURSDAY. AREAS OF SOUTH TO SOUTHEAST WINDS 15 TO 25 MPH DEVELOPING THIS EVENING WITH GUSTS TO 35 MPH OVERNIGHT. WINDS WILL BECOME SOUTHWEST ON THURSDAY WITH GUSTS TO 35 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ043-050-250600- /O.CON.KSGX.WI.Y.0091.081225T0200Z-081226T0200Z/ SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 232 PM PST WED DEC 24 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST THURSDAY. AREAS OF SOUTH TO SOUTHEAST WINDS 15 TO 25 MPH DEVELOPING THIS EVENING WITH GUSTS TO 40 MPH OVERNIGHT. WINDS WILL BECOME SOUTHWEST TO WEST ON THURSDAY WITH GUSTS TO 35 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KSGX 250517 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 917 PM PST WED DEC 24 2008 ...PERIODS OF STRONG GUSTY WINDS AT TIMES FOR PORTIONS OF SOUTHWEST CALIFORNIA TONIGHT THROUGH THURSDAY EVENING... .A PACIFIC STORM SYSTEM IS EXPECTED TO BRING PERIODS OF STRONG GUSTY WINDS AT TIMES FOR PORTIONS OF SOUTHWEST CALIFORNIA TONIGHT THROUGH THURSDAY EVENING CAZ055-056-058-251200- /O.CON.KSGX.HW.W.0022.081225T2000Z-081226T0600Z/ /O.CON.KSGX.WI.Y.0091.081225T0800Z-081225T2000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 917 PM PST WED DEC 24 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST THURSDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM PST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM PST THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST THURSDAY. AREAS OF SOUTH TO SOUTHWEST WINDS WILL DEVELOP TODAY WITH GUSTS TO 35 MPH THIS AFTERNOON AND EVENING AND 45 MPH LATE TONIGHT THROUGH THURSDAY MORNING. WINDS WILL BECOME SOUTHWEST TO WEST THURSDAY AFTERNOON AND EVENING 25 TO 35 MPH WITH GUSTS TO 60 MPH. STRONGEST WINDS WILL BE NEAR THE RIDGETOPS AND ON NORTH AND EAST SLOPES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ060>062-251200- /O.CON.KSGX.HW.W.0022.081225T2000Z-081226T0600Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 917 PM PST WED DEC 24 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM PST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM PST THURSDAY. AREAS OF WEST TO NORTHWEST WINDS 25 TO 35 MPH THURSDAY AFTERNOON AND EVENING WITH GUSTS TO 60 MPH NEAR THE FOOTHILLS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ042-251200- /O.CON.KSGX.WI.Y.0091.000000T0000Z-081226T0200Z/ ORANGE COUNTY COASTAL AREAS- 917 PM PST WED DEC 24 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY. AREAS OF SOUTH TO SOUTHEAST WINDS 15 TO 25 MPH DEVELOPING THIS EVENING WITH GUSTS TO 35 MPH OVERNIGHT. WINDS WILL BECOME SOUTHWEST ON THURSDAY WITH GUSTS TO 35 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ043-050-251200- /O.CON.KSGX.WI.Y.0091.000000T0000Z-081226T0200Z/ SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 917 PM PST WED DEC 24 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY. AREAS OF SOUTH TO SOUTHEAST WINDS 15 TO 25 MPH DEVELOPING THIS EVENING WITH GUSTS TO 40 MPH OVERNIGHT. WINDS WILL BECOME SOUTHWEST TO WEST ON THURSDAY WITH GUSTS TO 35 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ECC
000 WWUS76 KSGX 250906 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 106 AM PST THU DEC 25 2008 ...STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON AND EVENING... .STRONG ONSHORE FLOW FROM A TROUGH OF LOW PRESSURE OVER THE SOUTHWEST STATES IS EXPECTED TO BRING STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON AND EVENING. CAZ056-058-252000- /O.CAN.KSGX.WI.Y.0091.000000T0000Z-081225T2000Z/ /O.EXT.KSGX.HW.W.0022.081225T2300Z-081226T0800Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 106 AM PST THU DEC 25 2008 ...HIGH WIND WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. THE HIGH WIND WARNING IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT. AREAS OF WEST TO NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON AND STRENGTHEN TO 25 TO 35 MPH DURING THE AFTERNOON WITH GUSTS TO 60 MPH. STRONGEST WINDS ARE EXPECTED NEAR THE RIDGETOPS AND ON THE EAST SLOPES. WINDS ARE EXPECTED TO SUBSIDE AFTER MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ055-252000- /O.CAN.KSGX.WI.Y.0091.000000T0000Z-081225T2000Z/ /O.EXT.KSGX.HW.W.0022.081225T2000Z-081226T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS- 106 AM PST THU DEC 25 2008 ...HIGH WIND WARNING NOW IN EFFECT FROM NOON TODAY TO 9 PM PST THIS EVENING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. THE HIGH WIND WARNING IS NOW IN EFFECT FROM NOON TODAY TO 9 PM PST THIS EVENING. AREAS OF SOUTHWEST TO WEST WINDS THIS AFTERNOON AND EARLY EVENING 25 TO 35 MPH WITH GUSTS TO 60 MPH. STRONGEST WINDS ARE EXPECTED NEAR THE RIDGETOPS AND ON THE EAST SLOPES. WINDS ARE EXPECTED TO SUBSIDE LATE THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ042-043-050-251015- /O.CAN.KSGX.WI.Y.0091.000000T0000Z-081226T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN DIEGO COUNTY VALLEYS- 106 AM PST THU DEC 25 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WITH THE TRACK OF THE STORM SYSTEM MOVING INTO NORTHERN BAJA AND FAR SOUTHERN CALIFORNIA FARTHER TO THE SOUTH THAN EXPECTED...WINDS THIS MORNING WITH BE WEAKER THAN EXPECTED. SOUTH TO SOUTHEAST WINDS WITH GUSTS TO 20 MPH ARE STILL POSSIBLE THROUGH MID MORNING. SOUTHWEST TO WEST WINDS WITH GUSTS TO 25 MPH ARE POSSIBLE IN THE AFTERNOON AND EARLY EVENING. $$ CAZ060-252000- /O.EXT.KSGX.HW.W.0022.081225T2000Z-081226T0500Z/ APPLE AND LUCERNE VALLEYS- 106 AM PST THU DEC 25 2008 ...HIGH WIND WARNING NOW IN EFFECT FROM NOON TODAY TO 9 PM PST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT FROM NOON TODAY TO 9 PM PST THIS EVENING. AREAS OF SOUTHWEST TO WEST WINDS THIS AFTERNOON AND EARLY EVENING 25 TO 35 MPH WITH GUSTS TO 60 MPH. STRONGEST WINDS ARE EXPECTED NEAR THE FOOTHILLS. WINDS ARE EXPECTED TO SUBSIDE LATE THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ061-062-252000- /O.EXT.KSGX.HW.W.0022.081225T2300Z-081226T0800Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 106 AM PST THU DEC 25 2008 ...HIGH WIND WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT. AREAS OF WEST TO NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON AND STRENGTHEN TO 25 TO 35 MPH DURING THE AFTERNOON WITH GUSTS TO 60 MPH. STRONGEST WINDS ARE EXPECTED NEAR THE FOOTHILLS. WINDS ARE EXPECTED TO SUBSIDE AFTER MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MARTIN
000 WWUS76 KSGX 251907 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1107 AM PST THU DEC 25 2008 ...STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON AND EVENING... .STRONG ONSHORE FLOW FROM A TROUGH OF LOW PRESSURE OVER THE SOUTHWEST STATES IS EXPECTED TO BRING STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON AND EVENING. CAZ055-060-260500- /O.CON.KSGX.HW.W.0022.081225T2000Z-081226T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 1107 AM PST THU DEC 25 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. AREAS OF SOUTHWEST TO WEST WINDS THIS AFTERNOON AND EARLY EVENING 25 TO 35 MPH WITH GUSTS TO 60 MPH. STRONGEST WINDS ARE EXPECTED NEAR THE FOOTHILLS. WINDS ARE EXPECTED TO SUBSIDE LATE THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ056-058-061-062-260500- /O.CON.KSGX.HW.W.0022.081225T2300Z-081226T0800Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1107 AM PST THU DEC 25 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT. AREAS OF WEST TO NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON AND STRENGTHEN TO 25 TO 35 MPH DURING THE AFTERNOON WITH GUSTS TO 60 MPH. STRONGEST WINDS ARE EXPECTED NEAR THE FOOTHILLS. WINDS ARE EXPECTED TO SUBSIDE AFTER MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ PG
000 WWUS76 KSGX 260040 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 440 PM PST THU DEC 25 2008 ...STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS TONIGHT... .STRONG ONSHORE FLOW FROM A TROUGH OF LOW PRESSURE OVER THE SOUTHWEST STATES IS EXPECTED TO BRING STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS TONIGHT. THESE WINDS WILL BE STRONG ENOUGH TO CAUSE DAMAGE. WATCH FOR DOWNED TREES AND DOWNED POWER LINES. CAZ055-060-261100- /O.EXT.KSGX.HW.W.0022.000000T0000Z-081226T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 440 PM PST THU DEC 25 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM PST FRIDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 AM PST FRIDAY. AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS OVER 75 MPH. STRONGEST WINDS ARE EXPECTED IN THE APPLE AND LUCERNE VALLEYS AND NEAR THE FOOTHILLS. WINDS ARE EXPECTED TO SUBSIDE LATE TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WATCH FOR DOWNED TREES AND DOWNED POWER LINES. $$ CAZ056-058-061-062-261100- /O.EXT.KSGX.HW.W.0022.000000T0000Z-081226T1100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 440 PM PST THU DEC 25 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM PST FRIDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 AM PST FRIDAY. AREAS OF WEST TO NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON AND STRENGTHEN TO 25 TO 35 MPH DURING THE AFTERNOON WITH GUSTS OVER 60 MPH. WINDS ARE EXPECTED TO SUBSIDE AFTER MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WATCH FOR DOWNED TREES AND DOWNED POWER LINES. $$ ATKIN
000 WWUS76 KSGX 261342 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 540 AM PST FRI DEC 26 2008 CAZ055-060-261400- /O.EXP.KSGX.HW.W.0022.000000T0000Z-081226T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 540 AM PST FRI DEC 26 2008 ...HIGH WIND WARNING EXPIRED... HIGH WIND WARNING HAS EXPIRED. $$ CAZ056-058-061-062-261400- /O.EXP.KSGX.HW.W.0022.000000T0000Z-081226T1100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 540 AM PST FRI DEC 26 2008 ...HIGH WIND WARNING EXPIRED... HIGH WIND WARNING HAS EXPIRED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Dec 23, 9:30 PM PST, 6 hours 8 minutes earlier.
Area forecast discussion, Dec 23, 9:30 PM PST, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST TUE DEC 23 2008
.SYNOPSIS...CONTINUED COOL WITH A FEW SHOWERS THROUGH WEDNESDAY
MORNING. A PACIFIC STORM WILL BRING RAIN WITH SNOW AT THE HIGHER
ELEVATIONS WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. RAIN AND
SNOW WILL BE HEAVY AT TIMES WEDNESDAY NIGHT. SHOWERS WILL LINGER
INTO FRIDAY WITH LOCAL STRONG GUSTY WINDS. FAIR AND WARMER UNDER
BUILDING HIGH PRESSURE AND WEAK OFFSHORE FLOW THIS WEEKEND THROUGH
EARLY NEXT WEEK.
&&
.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.
.SHORT TERM (TONIGHT-FRIDAY)...SCT TO BKN CLOUDS AT MULTIPLE LEVELS
THIS EVENING WITH ISOLATED LIGHT SHOWERS W OF THE MOUNTAINS. THE 00Z
NKX SOUNDING SHOWED THE LOW LEVEL AND HIGH LEVEL MOISTURE WITH
INCREASING NW WINDS ALOFT. ONSHORE GRADIENTS WITH ABOUT 3 MB
SAN-IPL.
CLOUDS AND THE CHANCE OF SHOWERS WILL SLOWLY INCREASE FROM THE NW
THROUGH WEDNESDAY MORNING. THE MAIN IMPACT FROM THE STORM
APPROACHING FROM THE NW WILL BE LATE WEDNESDAY AFTERNOON AND NIGHT
WITH PRECIPITATION...HEAVY AT TIMES...OVER AND W OF THE MOUNTAINS
WITH A SMALLER CHANCE IN THE DESERTS. A SECONDARY SHORT WAVE WILL
MOVE THROUGH THURSDAY WHICH WILL CONTINUE SHOWERS. LIGHT
PRECIPITATION IS EXPECTED TO SPREAD INTO NORTHWEST SECTIONS
WEDNESDAY AFTERNOON...INCREASING IN INTENSITY AND SPREADING SOUTH
WEDNESDAY NIGHT. RAIN AND SNOW MAY BE HEAVY AT TIMES LATE WEDNESDAY
NIGHT. THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY
NIGHT WITH COLDER AIR ALOFT DESTABILIZING THE ATMOSPHERE. SHOWERS
WILL CONTINUE BUT WILL DECREASE THURSDAY. A CHANCE OF SHOWERS WILL
LINGER INTO FRIDAY WITH ISLAND EFFECTS AND MOIST CYCLONIC UPSLOPE
FLOW. RAINFALL IS EXPECTED TO RANGE FROM AROUND ONE INCH AT THE
COAST TO TWO TO THREE INCHES ON THE COASTAL SLOPES AND LOCALLY
GREATER AMOUNTS WILL BE POSSIBLE. DESERTS SHOULD GET UP TO ABOUT
HALF AN INCH OF RAIN. THE SNOW LEVEL IS EXPECTED TO RISE FROM AROUND
5000 FT EARLY WEDNESDAY TO 6000 FT WEDNESDAY NIGHT...THEN LOWER BACK
TO AROUND 5000 FT THURSDAY AFTERNOON AND 4500 FT FRIDAY. AS SNOW
LEVELS RISE WEDNESDAY NIGHT...LOCALLY HEAVY RAINFALL MAY FALL ON THE
MELTING SNOW FROM RECENT COLD STORMS. THIS COULD INCREASE RUNOFF AND
THE POTENTIAL FOR FLASH FLOODING IN THE MOUNTAINS...ESPECIALLY BELOW
6000 FT. FLASH FLOOD WATCHES HAVE BEEN POSTED FOR WEDNESDAY NIGHT
INTO THURSDAY FOR THE MOUNTAINS AND FOR BURN AREAS IN COASTAL AND
VALLEY AREAS. LOCAL STRONG GUSTY WINDS WILL ACCOMPANY THIS SYSTEM
WITH THE STRONGEST WINDS IN THE MOUNTAINS...DESERTS AND COASTAL
WATERS THURSDAY AFTERNOON AND EVENING. CONTINUED COOL WITH MAX TEMPS
ABOUT 10 TO 15 DEGREES BELOW SEASONAL AVERAGES IN MOST AREAS EXCEPT
ABOUT 5 TO 10 DEGREES BELOW AVERAGE NEAR THE COAST.
&&
.LONG TERM (SATURDAY-TUESDAY)...FAIR AND WARMER THIS WEEKEND THROUGH
EARLY NEXT WEEK UNDER HIGH PRESSURE WITH WEAK OFFSHORE FLOW. MAX
TEMPS SHOULD GET NEAR TO SLIGHTLY ABOVE SEASONAL IN MOST AREAS BY
EARLY NEXT WEEK.
&&
.AVIATION...
240330Z...A FEW ISOLATED SHOWERS WILL CONTINUE OVERNIGHT BUT SHOULD
NOT AFFECT VIS. EXPECT AREAS OF CIGS OVERNIGHT BETWEEN 2K AND 4K FT
MSL WEST OF THE MTNS...GRADUALLY DEEPENING TO 6K FT BY MORNING.
MULTIPLE LAYERS WILL THICKEN WED MORNING AS LOW PRESSURE APPROACHES
FROM THE WEST. SCATTERED LIGHT RAIN COULD BREAK OUT OVER NORTHERN
SECTIONS DURING THE DAY...BUT THE STEADY PRECIP AND LOWER CIGS WITH
LOWER VIS SHOULD OCCUR AFTER 18Z. STEADY RAIN IS NOT EXPECTED AT
KSAN UNTIL EVENING. SOUTH WINDS WILL INCREASE AND BECOME GUSTY BY
AFTERNOON...ESPECIALLY AT THE COASTAL AIRPORTS. THE MOUNTAINS WILL
BE OBSCURED IN CLOUDS AND FOG MOST OF THE DAY.
&&
.MARINE...
240330Z...WINDS WILL BECOME SOUTHERLY AND INCREASE WED THROUGH EARLY
THU WITH 25 TO 30 KT WINDS EXPECTED BY WEDNESDAY EVENING. GALE FORCE
WINDS WELL OFF THE CENTRAL COAST WILL GENERATE A LARGE SWELL THAT
WILL MOVE INTO THE COASTAL WATERS THU. SWELL IN THE OUTER WATERS
WILL LIKELY EXCEED 10 FT FOR A TIME THU AFTERNOON THROUGH FRI
MORNING. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR LATE WEDNESDAY
THROUGH EARLY FRI DUE TO THE STRONG WINDS AND INCREASING SWELL.
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WATCH FROM LATE THURSDAY MORNING THROUGH THURSDAY
EVENING FOR APPLE AND LUCERNE VALLEYS-RIVERSIDE COUNTY
MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN DIEGO COUNTY
MOUNTAINS. SEE LAXNPWSGX.
WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING FOR SAN BERNARDINO COUNTY MOUNTAINS. SEE LAXWSWSGX.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 6 AM PST EARLY THIS
MORNING FOR COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER AND OUT 30 NM-WATERS FROM SAN MATEO POINT TO THE
MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
ISLAND. SEE LAXCWFSGX.
&&
PUBLIC...ATKIN
AVIATION/MARINE...JADHazardous weather outlook, Dec 23, 4:00 PM PST, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PST TUE DEC 23 2008 CAZ042-043-048-050-055-056-057-058-060-061-062-241400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PST TUE DEC 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...REMAINDER OF TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY A PACIFIC STORM APPROACHING FROM THE WEST WILL BRING PERIODS OF HEAVY PRECIPITATION LATE WEDNESDAY INTO THURSDAY ALONG WITH LOCAL STRONG GUSTY WINDS. WINTER STORM WATCH FOR THE SAN BERNARDINO COUNTY MOUNTAINS FOR WEDNESDAY NIGHT THROUGH THURSDAY MORNING. HIGH WIND WATCH FOR THURSDAY AFTERNOON AND EVENING IN THE MOUNTAINS AND DESERTS. FLASH FLOOD WATCH FOR THE MOUNTAINS BELOW 6000 FEET AND FOR BURN AREAS IN COASTAL AND VALLEY AREAS FOR WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY NIGHT. ATKIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 3:27 AM PST | Winter Storm Warning | SGX | Riverside, San Bernardino, San Diego | 23 hr |
| Dec 24, 3:27 AM PST | Winter Weather Advisory | SGX | San Bernardino | 9 hr |
| Dec 24, 3:38 AM PST | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 21 hr |
Nearby
High Wind Warnings in California, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.